RSS

Taking Contraceptives on Atkins Diet

Jacqueline asked: Hi there, I was wondering if anyone had any trouble with the Atkin’s diet whilst on the contraceptive pill? I tried the Atkins diet a while ago but didn’t stick to it as i found after 2 weeks i was putting on weight quite rapidly…I’ve just stopped taking it the contraceptive pill about a week ago and am looking to go on the diet again. Can anyone offer their advice or share their experiences? I Would really appreciate it. Thanks.

>

Note: We at AtkinsDietHelp.com are not doctors. We write these posts from our own experience and research. Before you start this or any diet or exercise program, or if you are about to make any decisions based on what you read on this website, please consult your own doctor.

Hey Jacqueline. The issue behind the Atkins Diet and contraceptive or birth control pills is one that plagues the minds of many women. Although there seems to be a huge dilemma, many women actually find that contraceptive pills have no hindering effects on their diet, yet others find themselves gaining weight. Keep in mind that all women are different so every woman will have her own result.

The Atkins Diet website says, â??There has been no research to evaluate the effect on any weight-loss program on the efficacy of oral contraceptives. However, because birth control pills contain estrogen, they may impact your ability to lose weight on Atkins.â? This is absolutely true because fat is stored in tissue rather then being burned as energy, which is all caused by excessive amounts of estrogen. Another thing you want to do on birth control while on Atkins is to watch your carb intake in more detail then before because of your slowed metabolism.

Additionally, estrogen may lower your thyroid causing your metabolism to slow down excessively. In regards to the specific birth control brands, some cause liquid retention meaning your body holds on to water it consumes rather then releasing it when you use the restroom. So that, along with your slowed metabolism could be what causes a weight gain on the pill.

From what I understand, there is no one contraceptive pill that is â??betterâ? then the other. If you feel that birth control is preventing your weight loss, simply speak with your doctor about an alternate form of contraceptive or diet plan.




Leave a Reply